Alert archive / Colorado / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 94, NWS Goodland, KS

June 16, 2011Yuma County, Colorado; Dundy County, Nebraska; Cheyenne County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Jun 16, 2011, 7:51 PM MDT for Yuma County, Colorado; Dundy County, Nebraska; Cheyenne County, Kansas. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2011, 7:51 PM MDT (01:51 UTC)
Expired
Jun 16, 2011, 8:45 PM MDT
In force
54 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Yuma County, CO, Cheyenne County, KS, Dundy County, NE

The radar

The Goodland radar (KGLD), 66 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 8:01 PM MDTHAIL 0.752 Sw Parks, NE
Jun 16, 8:03 PM MDTTSTM WND GST 59Bird City, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 5:34 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2011-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2011-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4315 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

058 
WUUS53 KGLD 170151
SVRGLD
COC125-KSC023-NEC057-170245-
/O.NEW.KGLD.SV.W.0094.110617T0151Z-110617T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
751 PM MDT THU JUN 16 2011

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN YUMA COUNTY IN NORTHEAST COLORADO...
  CHEYENNE COUNTY IN NORTHWEST KANSAS...
  DUNDY COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 845 PM MDT/945 PM CDT/

* AT 749 PM MDT/849 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HALF
  DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PARKS TO 9 MILES
  NORTHEAST OF HALE TO 8 MILES SOUTHEAST OF HALE...AND WAS MOVING
  EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PARKS...ST. FRANCIS...BENKELMAN...WHEELER...MAX AND BIRD CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.


&&

LAT...LON 4034 10135 4003 10139 4000 10141 3958 10145
      3957 10200 3958 10223 3988 10221 4035 10204
TIME...MOT...LOC 0151Z 271DEG 24KT 4003 10176 3971 10197
          3958 10197
WIND...HAIL 60MPH 1.25IN
$$

JRM
4 follow-up statements
120 
WWUS53 KGLD 170201
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
801 PM MDT THU JUN 16 2011

COC125-KSC023-NEC057-170245-
/O.CON.KGLD.SV.W.0094.000000T0000Z-110617T0245Z/
YUMA CO-CHEYENNE KS-DUNDY NE-
801 PM MDT THU JUN 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DUNDY...
CHEYENNE AND SOUTHEASTERN YUMA COUNTIES UNTIL 845 PM MDT/945 PM
CDT/...

AT 759 PM MDT/859 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PARKS TO 10 MILES
SOUTHWEST OF ST. FRANCIS TO 9 MILES EAST OF HALE...AND WAS MOVING 
EAST AT 30 MPH. THE STRONGEST STORM WAS LOCATED 10 MILES AND WAS 
MOVING TO THE NORTH AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING 
HAIL IN EXCESS OF GOLF BALL SIZE AND WILL BE MOVING NEAR THE ST. 
FRANCIS AREA.

LOCATIONS IMPACTED INCLUDE...
  ST. FRANCIS...BENKELMAN...WHEELER...MAX AND BIRD CITY.

THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 1 AND 40.

THIS INCLUDES HIGHWAY 36 IN KANSAS BETWEEN MILE MARKERS 1 AND 33.

THIS INCLUDES HIGHWAY 36 IN COLORADO BETWEEN MILE MARKERS 216 AND
224.

THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 187 AND 226.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4034 10135 4003 10139 4000 10141 3958 10145
      3957 10200 3958 10223 3988 10221 4035 10204
TIME...MOT...LOC 0200Z 271DEG 24KT 4004 10169 3972 10196
          3962 10195
WIND...HAIL 60MPH 1.75IN
$$

JRM
309 
WWUS53 KGLD 170215
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
815 PM MDT THU JUN 16 2011

COC125-KSC023-NEC057-170245-
/O.CON.KGLD.SV.W.0094.000000T0000Z-110617T0245Z/
YUMA CO-CHEYENNE KS-DUNDY NE-
815 PM MDT THU JUN 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DUNDY...
CHEYENNE AND SOUTHEASTERN YUMA COUNTIES UNTIL 845 PM MDT/945 PM
CDT/...

AT 912 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
ST. FRANCIS...AND WAS MOVING NORTHEAST AT 40 MPH. OTHER STORMS WERE 
MOVING ACROSS THE AREA AND MAY PRODUCE HAIL UP TO QUARTER SIZE.

LOCATIONS IMPACTED INCLUDE...
  ST. FRANCIS...WHEELER...BIRD CITY...HAIGLER...PARKS...BENKELMAN AND
  MAX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4002 10205 4035 10204 4034 10135 4003 10139
      4000 10141 3958 10145 3957 10200 3958 10223
TIME...MOT...LOC 0215Z 219DEG 34KT 3974 10182
WIND...HAIL 60MPH 1.50IN
$$

JRM
833 
WWUS53 KGLD 170227
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
827 PM MDT THU JUN 16 2011

COC125-170237-
/O.CAN.KGLD.SV.W.0094.000000T0000Z-110617T0245Z/
YUMA CO-
827 PM MDT THU JUN 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN YUMA COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4003 10199 4035 10165 4034 10135 4003 10139
      4000 10141 3958 10145 3957 10200 3957 10204
TIME...MOT...LOC 0227Z 219DEG 34KT 3983 10172
$$

KSC023-NEC057-170245-
/O.CON.KGLD.SV.W.0094.000000T0000Z-110617T0245Z/
CHEYENNE KS-DUNDY NE-
927 PM CDT THU JUN 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DUNDY AND
CHEYENNE COUNTIES UNTIL 945 PM CDT/845 PM MDT/...

AT 926 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
WHEELER...AND WAS MOVING NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  BIRD CITY...HAIGLER...PARKS...BENKELMAN AND MAX.

THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 5 AND 40.

THIS INCLUDES HIGHWAY 36 IN KANSAS BETWEEN MILE MARKERS 2 AND 33.

THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 187 AND 226.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4003 10199 4035 10165 4034 10135 4003 10139
      4000 10141 3958 10145 3957 10200 3957 10204
TIME...MOT...LOC 0227Z 219DEG 34KT 3983 10172
WIND...HAIL 60MPH 1.00IN
$$

JRM
843 
WWUS53 KGLD 170239
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
839 PM MDT THU JUN 16 2011

KSC023-NEC057-170250-
/O.EXP.KGLD.SV.W.0094.000000T0000Z-110617T0245Z/
CHEYENNE KS-DUNDY NE-
939 PM CDT THU JUN 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR DUNDY AND CHEYENNE COUNTIES
WILL EXPIRE AT 845 PM MDT/945 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4003 10199 4035 10165 4034 10135 4003 10139
      4000 10141 3958 10145 3957 10200 3957 10204
TIME...MOT...LOC 0240Z 219DEG 34KT 3992 10162
$$

JRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 5:20 PM MDT, 2 hours 31 minutes earlier.

Area forecast discussion, Jun 16, 5:20 PM MDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
520 PM MDT THU JUN 16 2011

.DISCUSSION...
330 PM MDT THU JUN 16 2011

19Z WATER VAPOR IMAGERY DEPICTING UPPER LEVEL TROUGH DIGGING INTO THE
NORTHWEST CONUS WITH SOUTHWEST FLOW ALOFT OUT AHEAD OF IT ACROSS THE
FORECAST AREA. A FEW SHOWERS AND THUNDERSTORMS HAD FORMED ACROSS NORTH
CENTRAL COLORADO WITH CUMULUS FORMING ACROSS SOUTHEAST COLORADO. AT
THE SURFACE WINDS WERE GENERALLY FROM THE EAST/SOUTHEAST WITH A FRONT
AND DRY LINE LOCATED JUST TO THE SOUTH OF THE FORECAST AREA. MAIN FORECAST
ISSUES WILL BE OFF AND ON CHANCES FOR SHOWERS AND THUNDERSTORMS AS SHORTWAVES
MOVES THROUGH THE MEAN FLOW OVER THE NEXT FEW DAYS.

TONIGHT INGREDIENTS COMING TOGETHER FOR THUNDERSTORM FORMATION AS AREA
COMES UNDER UPPER LEVEL DIFFLUENT FLOW ALOFT WITH THE FIRST IN A
SERIES OF SHORTWAVES TROUGH OVER THE NEXT SEVERAL DAYS MOVING
THROUGH THE AREA THIS EVENING. BEST COUPLING OF LARGE SCALE AND
MESOSCALE FORCING FOR ASCENT LOOKS TO BE MAINLY ACROSS NORTHEAST
COLORADO. DURING THE EVENING HOURS CONVECTIVE ACTIVITY MAY SPREAD
ACROSS THE NORTHEAST FA AND BECOME A BIT MORE GENERAL IN COVERAGE
WITH INCREASING LLJ PROGGED TO STRENGTHEN JUST TO THE EAST OF THE
CWA OVERNIGHT AND THEREFORE WILL ADD IN SLIGHT POPS BETWEEN 06Z-
12Z ACROSS THE NORTH AND EAST ZONES. A SECONDARY AREA OF
THUNDERSTORM POTENTIAL WILL BE ALONG OUR SOUTHEAST BORDER WHERE
THE FRONT AND DRY LINE INTERACT TO INITIATE HIGH-BASED STORMS IN
THIS AREA. AM A BIT SKEPTICAL ABOUT AVAILABLE MOISTURE IN THIS
AREA AS IT APPEARS THAT THE BETTER MOISTURE WILL REMAIN JUST TO
THE SOUTHEAST OF FA BUT CERTAINLY CANNOT RULE OUT STORMS IN THIS
AREA AS WELL SO I/VE CONTINUED CHANCE POPS HERE AS WELL. DURING
THE MORNING HOURS ON FRIDAY SOME INDICATION THAT SHOWER ACTIVITY
MAY REDEVELOP ACROSS EASTERN COLORADO IN ADVANCE OF NEXT SHORTWAVE
TROUGH BUT WILL KEEP POPS SILENT AT THIS TIME IN ANTICIPATION OF
POST-CONVECTIVE MESOSCALE SUBSIDENCE IN PLACE ALONG WITH MORNING
CLOUD COVER...AND WILL WAIT UNTIL MORE INSOLATION AND BETTER
FORCING FOR ASCENT DURING THE AFTERNOON HOURS TO INTRODUCE POPS
ONCE AGAIN IN THIS AREA. MEAN 0-6KM WINDS WOULD TAKE THESE STORMS
EAST DURING THE LATE AFTERNOON/EVENING HOURS BUT INSTABILITY WILL
SIMULTANEOUSLY BE SHUNTED SOUTHWARD. THUS SOME QUESTION AS TO HOW
FAR EASTWARD STORMS THAT FORM IN NORTHEAST COLORADO WILL BE ABLE
TO SURVIVE WHEREAS STORMS WHICH FORM FURTHER SOUTH ACROSS THE EAST
CENTRAL/PALMER DIVIDE AREA OF COLORADO SHOULD BE ABLE TO MAKE IT
AT LEAST A BIT FURTHER EASTWARD INTO THE SW PART OF FA AND HAVE
THUS HAVE RAISED POPS TO CHANCE ACROSS THE SOUTHWEST FA WITH THE
HIGHEST QPF HERE AS WELL.

IN THE EXTENDED (SUN-WED)...SW FLOW ALOFT PERSISTS THROUGH MUCH OF
THE PERIOD AS CLOSED H5 LOW DIGS INTO THE CENTRAL/NORTHERN ROCKIES
AREA. GUIDANCE CONTINUES TO BE RATHER DIVERGENT IN THEIR DEPICTIONS
OF PERIODIC SHORTWAVE TROUGHS MOVING ACROSS THE REGION THROUGH THE
MEAN FLOW AND HAVE THUS ONLY MADE MINOR ADJUSTMENTS TO ONGOING
PRECIPITATION AND TEMPS FORECAST AT THIS TIME.

50
&&

.AVIATION...
520 PM MDT THU JUN 16 2011

FOR THE 00Z TAFS...PLENTY OF WX EXPECTED THIS TAF PERIOD...THUS
SOME UNCERTAINITY EXISTS IN THIS PERIOD. TSRA ONGOING IN CENTRAL
CO AND SE WY/W NE PUSHING EASTWARD. SHORT TERM MODEL GUIDANCE IS
INCONSISTENT ON HANDLING OF TSRA...SO...WILL INCLUDE CB/S AND
TEMPO -TSRA AT BOTH TERMINALS AND TAKE WORST CASE CONDS. ONCE
TSRA/S CLEAR TERMINALS...NEXT EVENT WILL BE FOG/STRATUS AT BOTH
LOCATIONS. MOST MODEL GUIDANCE PICKS THIS UP...HOWEVER...SOME
DISCREPANCIES EXIST ON TIMING/DURATION. AGAIN...WILL TAKE WORST
CASE CONDS AND HAVE LIFR AT BOTH TERMINALS FROM 08/09Z THROUGH
16Z...THEN A PERIOD OF MVFR BEFORE SCATTERING OUT LOW CIGS. WINDS
WILL SWITCH BEHIND A COLD FRONT WHICH WILL MOVE THROUGH FRIDAY AM
AND BECOME GUSTY. AGAIN...UNCERTAINTIES EXIST DURING THIS PERIOD
AND HAVE OPTED FOR WORST CASE CONDS AT BOTH TERMINALS.

BAS
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...RED FLAG WARNING UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING FOR
     KSZ041-042.

NE...NONE.
CO...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ254.

&&
Hazardous weather outlook, Jun 16, 2:35 PM MDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
235 PM MDT THU JUN 16 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-171200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
235 PM MDT THU JUN 16 2011 /335 PM CDT THU JUN 16 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE WEATHER IS EXPECTED LATE THIS AFTERNOON AND EARLY EVENING
ACROSS FAR SOUTHWEST NEBRASKA...FAR EASTERN COLORADO...AND AREAS IN
WESTERN KANSAS SOUTH OF A TRIBUNE TO HILL CITY LINE. THE MAIN
THREATS WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE
HAIL...LOCALLY HEAVY RAIN AND POSSIBLY A TORNADO. THE GREATEST
THREAT FOR SEVERE WEATHER WILL EXTEND GENERALLY NORTH OF A LINE FROM
JOES COLORADO TO SAINT FRANCIS KANSAS TO MCCOOK NEBRASKA.

A RED FLAG WARNING IS IN EFFECT FOR CHEYENNE COUNTY
COLORADO...GREELEY AND WICHITA COUNTIES OF KANSAS LATE THIS
AFTERNOON INTO THE EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGH TUESDAY. A FEW STORMS
MAY BE SEVERE SUNDAY AFTERNOON AND EVENING OTHERWISE THE MAIN
THREAT WILL BE CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED AFTER 5 PM MDT (6 PM CDT)
GENERALLY NORTH OF A LINE FROM JOES COLORADO TO SAINT FRANCIS KANSAS
TO MCCOOK NEBRASKA.

007

In the hours before

Local storm report, Jun 16, 6:32 PM MDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
632 PM MDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND GST     8 N YUMA                40.23N 102.70W
06/16/2011  E60 MPH          YUMA               CO   PUBLIC

&&

50
Local storm report, Jun 16, 6:44 PM MDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
644 PM MDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND GST     SEIBERT                 39.30N 102.87W
06/16/2011  M63 MPH          KIT CARSON         CO   MESONET

&&

50
Local storm report, Jun 16, 6:51 PM MDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
651 PM MDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     12 N STRATTON           39.48N 102.60W
06/16/2011                   KIT CARSON         CO   PUBLIC

            PORCH DESTROYED AND THREE TREES UPROOTED

&&

BAS
Local storm report, Jun 16, 7:02 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
702 PM MDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND GST     VONA                    39.30N 102.74W
06/16/2011  E80 MPH          KIT CARSON         CO   STORM CHASER

            RELAYED FROM ESPOTTER NETWORK. SHINGLES BLOWN OFF ROOFS,
            4-INCH TREE BRANCHES SNAPPED, 30-FT TALL SPRUCE TREE
            TOPPLED ONTO A HOME. NO INJURIES REPORTED.

&&

50
Local storm report, Jun 16, 7:16 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
716 PM MDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             6 E KIRK                39.62N 102.49W
06/16/2011  E1.25 INCH       YUMA               CO   COCORAHS

&&

BAS
Local storm report, Jun 16, 7:28 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
728 PM MDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             1 SW IDALIA             39.69N 102.31W
06/16/2011  E1.00 INCH       YUMA               CO   TRAINED SPOTTER

&&

50

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 6:02 PM MDTSpecial Weather StatementGLDYuma28 min
Jun 16, 6:11 PM MDTSevere Thunderstorm WarningGLDYuma64 min
Jun 16, 6:19 PM MDTSevere Thunderstorm WarningGLDKit Carson, Yuma56 min
Jun 16, 6:58 PM MDTSevere Thunderstorm WarningGLDYuma62 min
Jun 16, 7:16 PM MDTSevere Thunderstorm WarningGLDKit Carson29 min
Jun 16, 7:59 PM MDTSpecial Weather StatementGLDKit Carson16 min
Jun 16, 11:11 PM MDTSpecial Weather StatementGLDCheyenne34 min
Jun 17, 3:18 PM MDTSpecial Weather StatementGLDWashington27 min
Jun 17, 3:49 PM MDTSpecial Weather StatementGLDKit Carson41 min
Jun 17, 4:13 PM MDTSpecial Weather StatementGLDKit Carson47 min
Jun 17, 4:33 PM MDTSevere Thunderstorm WarningGLDKit Carson57 min
Jun 17, 4:43 PM MDTSpecial Weather StatementGLDYuma32 min
Jun 17, 5:24 PM MDTSevere Thunderstorm WarningGLDCheyenne, Kit Carson66 min
Jun 17, 5:40 PM MDTSpecial Weather StatementGLDKit Carson35 min
Jun 16, 8:28 PM MDTSpecial Weather StatementGLDHitchcock32 min
Jun 16, 8:41 PM MDTSevere Thunderstorm WarningGLDHitchcock, Red Willow64 min
Jun 16, 9:19 PM MDTSevere Thunderstorm WarningGLDRed Willow40 min
Jun 16, 8:33 PM MDTSpecial Weather StatementGLDRawlins27 min
Jun 16, 10:48 PM MDTSpecial Weather StatementGLDGraham27 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2011Severe Thunderstorm Warnings in Nebraska, 2011Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.